Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 16, 2016, 4:24 AM CST for 15 counties in Texas. It took effect at Dec 16, 2016, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 4:24 AM CST (10:24 UTC)
- In effect from
- Dec 16, 2016, 11:00 AM CST
- Expired
- Dec 16, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS74 KLUB 161024 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST FRI DEC 16 2016 TXZ021>023-162200- /O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ /O.NEW.KLUB.HW.W.0004.161216T1700Z-161217T0000Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA 424 AM CST FRI DEC 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024-027>029-033-034-162200- /O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/ /O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/ BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...MORTON...LEVELLAND 424 AM CST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$ TXZ025-030-031-035-036-039>042-162200- /O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/ HALL-FLOYD-MOTLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...CEDAR HILL...MATADOR... ROARING SPRINGS...LUBBOCK...RALLS...CROSBYTON...LORENZO... DENVER CITY...PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM... POST 424 AM CST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
1 follow-up statement
619 WWUS74 KLUB 162216 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 416 PM CST FRI DEC 16 2016 TXZ021>023-170000- /O.CON.KLUB.HW.W.0004.000000T0000Z-161217T0000Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA 416 PM CST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024-025-027>031-033>036-039>042-170000- /O.CON.KLUB.WI.Y.0018.000000T0000Z-161217T0000Z/ BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...ODONNELL...GRAHAM...POST 416 PM CST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:49 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Dec 15, 11:49 PM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1149 PM CST Thu Dec 15 2016 .AVIATION... Poor flying conditions from IFR stratus and some fog should expand north into PVW shortly. Else, VFR levels should not resume region wide until early/mid morning as SW winds ramp up, maxing out to 25 to 35 knots sustained by early afternoon. This may require an AWW for 30+ knots at LBB. && .PREV DISCUSSION... /issued 624 PM CST Thu Dec 15 2016/ UPDATE... Quick update to expand low clouds north more aggressively this evening and also to insert fog mention for all but our far NW counties. Regional METARs, webcams and IR low cloud imagery confirm the themes of the HRRR and RAP regarding a bullish northward surge of very low stratus with lowering visibilities. Will monitor trends for a possible dense fog advisory later this evening.&& .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch Friday afternoon for TXZ021>024-027>029-033-034. && 93
Hazardous weather outlook, Dec 15, 6:32 PM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 632 PM CST THU DEC 15 2016 TXZ021>044-170045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 632 PM CST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT DENSE FOG WILL BE POSSIBLE THIS EVENING AND OVERNIGHT OVER MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WINDS WILL SPREAD OVER THE ENTIRE REGION ON FRIDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS. AN ELEVATED TO CRITICAL WILDFIRE DANGER IS ALSO POSSIBLE REGION WIDE. WIND CHILL VALUES COULD APPROACH FIVE BELOW ZERO SUNDAY MORNING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:24 AM CST | High Wind Warning | LUB | Castro, Parmer, Swisher | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.